Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 256, NWS Atlanta, GA

December 20, 2009Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 20, 2009, 9:21 AM EST for Fayette County, Spalding County, Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2009, 9:21 AM EST (14:21 UTC)
Expired
Dec 20, 2009, 9:44 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.08 ft at Dec 20, 2009, 2:00 PM EST.

actionminormoderate101512/2012/2112/22
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 201421
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 AM EST SUN DEC 20 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVER TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC113-255-210421-
/O.NEW.KFFC.FL.W.0256.091220T1421Z-000000T0000Z/
/GRFG1.1.ER.091220T1334Z.091220T1345Z.000000T0000Z.NO/
921 AM EST SUN DEC 20 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR GRIFFIN
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 8 AM SUNDAY THE STAGE WAS 11.8 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE AROUND NOON TODAY...AND IS 
  EXPECTED TO CREST AROUND 12.7 FEET TONIGHT. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009.
  

$$
2 follow-up statements
000 
WGUS82 KFFC 202138
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EST SUN DEC 20 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES 


&&

GAC113-255-211138-
/O.CON.KFFC.FL.W.0256.000000T0000Z-000000T0000Z/
/GRFG1.1.ER.091220T1334Z.091220T1345Z.000000T0000Z.NO/
438 PM EST SUN DEC 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE FLINT RIVER NEAR GRIFFIN
* UNTIL FURTHER NOTICE. 
* AT 3 PM SUNDAY THE STAGE WAS 12.1 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009.
  

$$

GAC067-097-202208-
/O.CAN.KFFC.FL.W.0248.000000T0000Z-091221T0000Z/
/AUSG1.1.ER.091219T1700Z.091220T0245Z.091220T2018Z.NO/
438 PM EST SUN DEC 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* UNTIL THIS EVENING. 
* AT 3 PM SUNDAY THE STAGE WAS 9.9 FEET...AND FALLING.
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...MINOR FLOODING OCCURS. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON JUL 1 1999.
  

$$
000 
WGUS82 KFFC 210244
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 PM EST SUN DEC 20 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES

&&

GAC113-255-210314-
/O.CAN.KFFC.FL.W.0256.000000T0000Z-091221T0244Z/
/GRFG1.1.ER.091220T1334Z.091220T1345Z.091221T0045Z.NO/
944 PM EST SUN DEC 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE FLINT RIVER NEAR GRIFFIN
* AT THE PRESENT TIME. 
* AT 8 PM SUNDAY THE STAGE WAS 12.0 FEET...AND WILL CONTINUE TO FALL BELOW FLOOD
  STAGE.
* FLOOD STAGE IS 12.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 20, 5:15 AM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 20, 5:15 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST SUN DEC 20 2009

.SHORT TERM /TODAY THROUGH TUESDAY/...

NOREASTER OFF THE NEW ENGLAND COAST WILL CONTINUE TO HEAD OUT TO
SEA TODAY...WITH DEEP UPPER TROUGH LINGERING ACROSS THE EASTERN
SEABOARD. MOISTURE ASSOCIATED WITH THE TROUGH AND EXITING LOW MAY
ALLOW LIGHT SNOW SHOWERS TO CONTINUE ACROSS THE NORTHEAST
MOUNTAINS...AND SNOW WORDING REMAINS IN THE FORECAST THIS MORNING.
SHOULD REMAIN ON THE COOL SIDE WITH STRONG THETA-E TROUGH IN
PLACE. SURFACE HIGH PRESSURE SLIDING EAST ACROSS THE NORTHERN GULF
WILL BE THE DOMINANT FACTOR THROUGH THE SHORT-TERM...WITH DRY
CONDITIONS PREVAILING. SHOULD BEGIN TO SEE A BIT OF A WARMUP ON
MONDAY WITH NEAR-ZONAL FLOW ALOFT AND SURFACE HIGH SHIFTING EAST
TO THE NORTHEAST GULF. WARMUP CONTINUES ON TUESDAY...INTO THE 50S
AND A FEW LOWER 60S...AS VERY WEAK RIDGING BUILDS IN ALOFT AND
FLOW SHIFTS OUT OF THE GULF. IN THE MEANTIME...THE NEXT SYSTEM
MOVES OFF THE ROCKIES ON TUESDAY...SPREADING PRECIPITATION ACROSS
THE CENTRAL PORTION OF THE COUNTRY.

MAINLY TOOK A BIAS-ADJUSTED MAV/MET BLEND FOR TEMPS THROUGH THE
SHORT TERM.

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

MODELS COMING INTO BETTER AGREEMENT WITH THE MIDWEEK SYSTEM. BOTH
ECMWF AND GFS BUILD CLASSICAL DAMMING INTO THE REGION BY WEDNESDAY
MORNING...WITH SURFACE LOW OVER THE SOUTHERN PLAINS AND A WARM
FRONT STRETCHING EAST ACROSS THE OHIO VALLEY. GFS SLIGHTLY
FASTER...AND BRINGS PRECIP INTO OUR AREA SLIGHTLY EARLIER. GFS
ALSO MUCH STRONGER WITH THE SYSTEM...AND THUS HAS A BETTER-DEFINED
COLD FRONT (SQUALL LINE?) PUSHING THROUGH THE SOUTHEAST WEDNESDAY
THROUGH THURSDAY. WEAK INSTABILITY STILL INDICATED...SO HAVE
INTRODUCED SLIGHT CHANCE THUNDER TO SOUTHERN ZONES THURSDAY. BY
THURSDAY EVENING...ECMWF IS NOW DEEPER WITH THE SYSTEM AND STILL
IN THE PLAINS WHEREAS THE GFS HAS MOVED THE LOW TO THE MIDWEST.
CHANCE OF SNOW CHRISTMAS MORNING LOOKING LESS AND LESS LIKELY...
BUT HAVE STILL INCLUDED THE POSSIBILITY IN THE MOUNTAINS THURSDAY
NIGHT AND AGAIN FRIDAY NIGHT. STILL SEEING SOME BIG SWINGS IN
TEMPERATURES...SO HAVE TONED DOWN SOME OF THOSE SWINGS FROM WHAT
MEX GUIDANCE INDICATES. IN GENERAL...NEW MEX GUIDANCE IS WARMING
THINGS UP AS THE SYSTEM MOVES THROUGH IN RESPONSE TO THE MORE
NORTHERLY POSITION OF THE LOW. HOWEVER...DEPENDING ON HOW STRONG
THE CAD IS...SOME OF THE WARMING MAY BE OVER DONE. COOL CANADIAN
HIGH PRESSURE BEGINS BUILDING IN ON SATURDAY.

TDP

&&

.AVIATION...
DOWNSLOPING APPEARS TO BE RAISING CIGS. MOST AREAS SEEING CIGS ABOVE
3000 FT AND THIS SHOULD BE THE TREND THROUGH THE MORNING. ALL MODELS
AGREE IN THE CLOUDS DISSIPATING BY 18Z MOST AREAS LEAVING SOME HIGH
THIN CIRRUS. H9/H8 WINDS OF 30 KTS TODAY SHOULD PRODUCE GUSTS NEAR
25 KTS THIS MORNING...HOWEVER THE GRADIENT WEAKENS THIS AFTERNOON
AND THE GUSTS SHOULD COME TO AN END BETWEEN 18 AND 21Z. SOME MID
LEVEL CLOUDS TONIGHT AS A FAST MOVING H5 S/W MOVES THROUGH THE UPPER
FLOW OVER THE FORECAST AREA. WINDS WILL REMAIN IN A WEST TO
NORTHWEST DIRECTION THROUGH THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  30  53  33  57 /   0   0   0   0   5
ATLANTA         45  33  53  37  57 /   0   0   0   0   5
BLAIRSVILLE     38  26  47  30  51 /  20   0   0   0   5
CARTERSVILLE    44  28  52  30  56 /   0   0   0   0   5
COLUMBUS        50  31  57  33  61 /   0   0   0   0   5
GAINESVILLE     43  31  50  35  55 /   0   0   0   0   5
MACON           52  30  57  32  61 /   0   0   0   0   5
ROME            45  29  53  30  56 /   0   0   0   0   5
PEACHTREE CITY  46  27  54  30  58 /   0   0   0   0   5
VIDALIA         52  30  58  31  60 /   0   0   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Dec 20, 6:31 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EST SUN DEC 20 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EST SUN DEC 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY BRINGING
DRY AND STABLE AIR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON
THURSDAY...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.